MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON 60 ENDOPATH STAPLER; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON 60 ENDOPATH STAPLER; STAPLE, IMPLANTABLE
Model Number EC60
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch #p5837v.Investigation summary: the ec60 device was received for analysis with the clamping mechanism damaged and with four cartridge presents.The reloads (b & e) were received partially fired 1/16.The reloads (c & d) were received partially fired 1/3.No functional test could be performed due to the condition of the device.The device was disassembled to verify the integrity of the internal components, and the shroud post assembly in the retainer channel was noted to be broken.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformance were identified.While no conclusion could be reached as to how the clamping mechanism became damaged, it should be noted that as part of our quality process, each device is visually inspected and functionally tested during manufacturing to ensure that the device meets the required specifications prior to shipment.
 
Event or Problem Description
It was reported that during a radical resection of hilar cholangiocarcinoma, before using the device on the patient, the surgeon installed the reload and noted it was difficult to open jaw after closing it.Then the surgeon changed another three reloads (one ecr60b, two ecr60ws), but it was still hard to open the jaw.Another gun was used to complete the procedure.There were no adverse consequences to the patient.No additional information could be provided.

Brand Name
ECHELON 60 ENDOPATH STAPLER
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
MDR Report Key10000867
Report Number3005075853-2020-02348
Device Sequence Number19356077
Product Code GDW
UDI-Device Identifier10705036001690
UDI-Public10705036001690
Combination Product (Y/N)N
PMA/510(K) Number
K051002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model NumberEC60
Device Catalogue NumberEC60
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/03/2020
Initial Report FDA Received Date04/27/2020
Patient Sequence Number1
Patient Age55 YR